Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trizivir & Diarhhoea
Jun 24, 2012

I've been on Trizivir for almost 10 years now and still have daily bowel movement problems. Bad days I go up to half a dozen times by mid-morning and are loose and watery, good days 2 or 3 times and 'peanut butter' consistency. In both situations, it mostly calms down by midday. VL is undectectable and t-cell between 1100 and 1200. Both the Doc and I are hesitant to switch as the drugs are keeping he virus in check and there are no other side effects. Are there option for keeing the bowels in check? Hesistant to take other meds such as Imodium. TIA

Response from Dr. Henry

Bowel problems/loose stools can be caused by trizivir though that is a diagnosis of exclusion. Lactose or gluten sensitivity, chronic sensitivity to caffeine or nicotine, bowel micro flora disturbances, irritable bowel syndrome, gall bladder or pancreatic dysfunction, celiac disease, inflammatory bowel disease, or chronic infection (ie parasite or as a result of HIV infection, side effects of other meds--all are possibilities so a complete evaluation is recommended (often involving stool analysis). KH



Previous
High blood pressure side effect of HIV
Next
Can I use Herbex fat burner

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement